Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Sports Medicine

Severe pain after cortisone injection

03/19/2007

Question:

I had a cortisone injection this afternoon in my ankle, about three hours later, I began to suffer the most intense pain in the affected area. It hurts more now than before I went to the doctor. What gives?

Answer:

You are likely experiencing a "steroid flare" reaction to the cortisone injection into the ankle.  This is a common reaction following cortisone injections.  There are 168 questions regarding steroid and cortisone injections on Netwellness currently.  If you go to the "Search Netwellness" bar at the Netwellness home page and type in "cortisone," you will be able to search the multitude of similar questions and answers to other individuals who had similar or identical experiences as you own.  I hope this helps.

For more information:

Go to the Sports Medicine health topic, where you can:

Response by:

Charles Webster, MD
Assistant Professor
College of Medicine
University of Cincinnati